MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W06040135
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use an evercross pta balloon with a spider fx and 7fr non-medtronic sheath, during treatment of a 40mm calcified lesion in the patient¿s proximal and distal left superficial femoral artery (sfa) and common iliac artery.Artery diameter reported as 6mm.Slight vessel tortuosity and moderate calcification reported.Lesion exhibited 75% stenosis.A non-medtronic inflation device was used with saline and contrast for balloon inflation.There was no damage noted to the device packaging.No issues were noted during removal of the device from the hoop/tray.Ifu was followed and the device was prepped without issue.The distal portion of the balloon was in a previously deployed stent (implanted greater than 1 year ago).Resistance was noted during advancement, but no excessive force was used.The physician attributed the advancement difficulty to be due to using a 0.035 balloon over a 0.014 wire.Resistance was not felt in relation to advancement into stent but in proximal segment of distal external iliac/common femoral artery.It is reported during first inflation the balloon burst at 6atm.The balloon was replaced to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the device was safely removed from patient.No intervention required to remove device.All components of device were retrieved.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation visual inspection of balloon shows biologics present inside the balloon.A 20ml water filled syringe was used to flush the device and a steady stream of water was observed exiting the tip.A 0.035¿ guidewire from the lab was front loaded via the tip and exited out of the gw port of the luer with no difficulty.Negative prep performed and no bubbles noted.During balloon inflation a pinhole leak was noted immediately just distal to the proximal marker band.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11618681
Report Number2183870-2021-00128
Device Sequence Number4009838
Product Code LIT
UDI-Device Identifier00763000184377
UDI-Public00763000184377
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2023
Device Model NumberAB35W06040135
Device Catalogue NumberAB35W06040135
Device Lot NumberB116322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer04/07/2021
05/05/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date04/15/2021
05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight76